MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURFLO INTRAVENOUS CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

TERUMO PHILIPPINES CORPORATION TERUMO SURFLO INTRAVENOUS CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number SR-OX2051CA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 09/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical corporation received the following information: a patient underwent revision of an infected left total knee replacement on (b)(6) 2025.On (b)(6) 2025, a 20-gauge peripheral intravenous (iv) catheter was placed anteriorly in the left forearm by an anesthesiologist.Placement was routine via the first insertion attempt.Daily assessments were performed 3 - 4 times per day, with twice-daily flushing and capping.Fluids were delivered successfully from the time of placement with no issues noted until (b)(6) 2025 at 14:51, when the iv was found to be leaking during a dressing change performed by a registered nurse (rn).The rn observed that the catheter tip was missing from the main catheter tubing, with approximately 1 mm remaining.No blood loss was reported.Medwatch received by customer care on (b)(6) 2025.Medwatch number (b)(4)."required intervention to prevent permanent impairment/damage.Portable left forearm x-ray on (b)(6) 2025 impression was, 4.7 cm piece of tubing in the subcutaneous tissue of the volar aspect of the proximal forearm, the most proximal portion of which is at the level of the radial tuberosity.Ultrasound impression on (b)(6) 2025 was ultrasound of the left forearm demonstrates a foreign body consistent with an intravenous catheter fragment within the basilic vein at the proximal forearm.There is associated acute venous thrombosis, which is nearly occlusive.On (b)(6) 2025 vascular surgery service consulted; the entire length of the catheter and thrombus were visualized on bedside ultrasound, and the foreign body was removed successfully via bedside i & d.The foreign body (5 cm catheter) was sent to pathology.Pathology report of (b)(6) 2025 noted that the specimen consists of a creamy white plastic tubing that is approximately 5cm in length and 0.1 cm in diameter.The specimen is crimped focally vascular surgery follow-up on (b)(6) 2025 noted, wound exam without concern for hematoma, bleeding, or infection.This is the latest patient status information as of the time of preparation of this report.

Brand Name
TERUMO SURFLO INTRAVENOUS CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
MDR Report Key23306994
Report Number2243441-2025-00058
Device Sequence Number12045997
Product Code FOZ
UDI-Device Identifier34806017512249
UDI-Public(01)34806017512249(17)291031(10)241110SD
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/15/2025
Report Date (Section F) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSR-OX2051CA
Device Catalogue NumberN/A
Device Lot Number241110SD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/16/2025
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer10/15/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight141 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA10/15/2025